MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1100-060
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual and dimensional analysis was performed on the returned device.The reported balloon rupture and separation was confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined that the reported difficulties and subsequent patient effects was due to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the patient underwent a procedure to treat a target lesion in a venous fistula in the right upper extremity.The 10.0 x 60 mm armada 35 dilatation catheter was advanced to the target lesion and the balloon was inflated; however, the balloon ruptured at 18 atmospheres.The device was removed, but met resistance with the introducer sheath and the balloon separated upon removal.A segment of the balloon remained in the anatomy.Attempts were made to remove the separated segment, using a snare device, but the balloon segment remains in the anatomy.There are no plans to remove the separated segment.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Above rated balloon pressure.The rated burst pressure (rbp) indicated on the product label is 11 atmospheres (atm).The armada 35 instruction for use states: do not exceed the rated burst pressure.Inflating the balloon higher than the rated burst pressure can damage the balloon or catheter or overdistend the selected artery.The balloon rupture likely occurred due to exceeding the rbp.Additionally, the difficulty removing and separation likely occurred when the ruptured balloon material caught on the introducer sheath during removal.The investigation determined that the reported difficulties and subsequent patient effects were due to case circumstances.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6684857
Report Number2024168-2017-05625
Device Sequence Number19272675
Product Code LIT
UDI-Device Identifier08717648154959
UDI-Public(01)08717648154959(17)200531(10)61206G1
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberB1100-060
Device Catalogue NumberB1100-060
Device Lot Number61206G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/16/2017
Initial Date Received by Manufacturer 06/09/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date07/03/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;